Alert archive / South Dakota / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm warning at Apr 14, 2011, 3:39 PM CDT for 5 counties in South Dakota. It took effect at Apr 15, 2011, 4:00 AM CDT. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 3:39 PM CDT (20:39 UTC)
- In effect from
- Apr 15, 2011, 4:00 AM CDT
- Expired
- Apr 15, 2011, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Sioux Falls, SD
Counties Beadle County, SD, Brule County, SD, Charles Mix County, SD, Gregory County, SD, Jerauld County, SD
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 12:43 PM CDT | SNOW 6 | Chamberlain, SD | |
| Apr 15, 1:08 PM CDT | SNOW 3.5 | Huron, SD | |
| Apr 15, 2:50 PM CDT | SNOW 3 | Burke, SD | |
| Apr 15, 2:50 PM CDT | SNOW 5 | Wessington Springs, SD | |
| Apr 15, 3:15 PM CDT | SNOW 4 | Wessington, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS43 KFSD 142039 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 PM CDT THU APR 14 2011 .A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL MAINLY FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO CHANGE TO SNOW AS WINDS TURN TO THE NORTH. THIS CHANGE TO SNOW WILL REACH THE INTERSTATE 29 CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND DURING THE EVENING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. SNOWFALL TOTAL OF 6 TO 10 INCHES WILL BE POSSIBLE WEST OF THE JAMES RIVER VALLEY WITH 2 TO 5 INCHES POSSIBLE WEST OF INTERSTATE 29 IN SOUTH DAKOTA. ALONG THE INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL BE POSSIBLE. SDZ038-050-052-057-063-150445- /O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ /O.NEW.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 339 PM CDT THU APR 14 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE LIKELY THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE OVER TO SNOW AFTER ABOUT MIDNIGHT...BECOMING ALL SNOW AFTER AROUND 300 AM CDT. HEAVY SNOW IS MOST LIKELY FROM 500 AM CDT THROUGH NOON CDT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE LIKELY. * WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ058-064-150445- /O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ /O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ AURORA-DOUGLAS- INCLUDING THE CITIES OF...PLANKINTON...WHITE LAKE...STICKNEY... ARMOUR...CORSICA...DELMONT 339 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ039-040-053>055-059-060-150445- /O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-DAVISON-HANSON- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...MITCHELL... ALEXANDRIA...EMERY 339 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. * TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
5 follow-up statements
673 WWUS43 KFSD 150204 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 904 PM CDT THU APR 14 2011 .A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL MAINLY FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO CHANGE TO SNOW WEST OF THE JAMES VALLEY LATE TONIGHT AS WINDS TURN TO THE NORTH. THIS CHANGEOVER TO SNOW WILL REACH THE INTERSTATE 29 CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND DURING THE EVENING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. SNOWFALL TOTAL OF 5 TO 9 INCHES WILL BE POSSIBLE WEST OF THE JAMES RIVER VALLEY WITH 2 TO 5 INCHES POSSIBLE WEST OF INTERSTATE 29 IN SOUTH DAKOTA. ALONG THE INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL BE POSSIBLE. SDZ038-050-052-057-063-151015- /O.CON.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 904 PM CDT THU APR 14 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY. * TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE LIKELY THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE OVER TO SNOW IN HIGHER ELEVATIONS WEST OF THE JAMES RIVER AFTER 400 AM CDT. HEAVY SNOW IS MOST LIKELY FROM 700 AM CDT THROUGH NOON CDT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE LIKELY. * WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ039-040-053>055-058>060-064-151015- /O.CON.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- DOUGLAS- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR... CORSICA...DELMONT 904 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. * TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
325 WWUS43 KFSD 150832 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 332 AM CDT FRI APR 15 2011 .A STRONG SPRING STORM SYSTEM OVER KANSAS WILL MOVE EAST TODAY AND TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL CHANGE OVER TO SNOW FROM WEST TO EAST ACROSS THE REGION TODAY. HEAVY SNOW WILL OCCUR MAINLY WEST OF THE JAMES VALLEY WITH LIGHTER AMOUNTS TO THE EAST. THE PRECIPITATION WILL GRADUALLY TAPER OFF FROM THE WEST TONIGHT. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SDZ038-050-052-057-063-151645- /O.CON.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 332 AM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...RAIN WILL CHANGE OVER TO SNOW DURING THE MORNING AND EARLY AFTERNOON AND GRADUALLY END DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. * WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH WHICH WILL CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ065-068-151645- /O.EXA.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 332 AM CDT FRI APR 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT SATURDAY. * TIMING...RAIN WILL GRADUALLY CHANGE OVER TO SNOW IN THE LATE MORNING OR AFTERNOON AND GRADUALLY END BY LATE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED. * WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ039-040-053>055-058>060-064-151645- /O.CON.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- DOUGLAS- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR... CORSICA...DELMONT 332 AM CDT FRI APR 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT SATURDAY. * TIMING...RAIN WILL CHANGE OVER TO SNOW BY LATE MORNING OR AFTERNOON AND WILL GRADUALLY END TONIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE EXPECTED. * WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
303 WWUS43 KFSD 151553 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 AM CDT FRI APR 15 2011 .A STRONG SPRING STORM SYSTEM OVER KANSAS WILL MOVE EAST TODAY AND TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL CHANGE OVER TO SNOW FROM WEST TO EAST ACROSS THE REGION TODAY. HEAVY SNOW WILL OCCUR MAINLY WEST OF THE JAMES VALLEY WITH LIGHTER AMOUNTS TO THE EAST. THE PRECIPITATION WILL GRADUALLY TAPER OFF FROM THE WEST TONIGHT. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SDZ038-050-052-057-063-160000- /O.CON.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 1053 AM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...RAIN WILL CHANGE OVER TO SNOW DURING THE MORNING AND EARLY AFTERNOON AND GRADUALLY END DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. * WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH WHICH WILL CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ039-040-053>055-058>060-064-065-068-160000- /O.CON.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 1053 AM CDT FRI APR 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * TIMING...RAIN WILL CHANGE OVER TO SNOW BY LATE MORNING OR AFTERNOON AND WILL GRADUALLY END TONIGHT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE EXPECTED. * WIND AND VISIBILITY...NORTHEAST WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
077 WWUS43 KFSD 152025 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT FRI APR 15 2011 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE GREAT LAKES REGION TONIGHT. WIDESPREAD RAIN ASSOCIATED WITH THIS SYSTEM WILL CHANGE OVER TO SNOW FROM WEST TO EAST ACROSS THE REGION TODAY. SNOW INTENSITY WILL GRADUALLY DECREASE WEST OF INTERSTATE 29 THROUGH THE EVENING...WHILE A MIX OF RAIN OR SNOW WILL OCCUR ALONG AND EAST OF INTERSTATE 29 THROUGH THE EVENING. ADDITIONAL SNOW AMOUNTS LATE THIS AFTERNOON AND EVENING SHOULD REMAIN AT AROUND AN INCH OR LESS. SDZ038-050-052-057-063-160300- /O.CON.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 325 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...PERIODS OF SNOW WILL CONTINUE TO GRADUALLY DECREASE IN INTENSITY THROUGH THE EVENING...COMING TO AN END AROUND MIDNIGHT. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF ABOUT AN INCH WILL BE POSSIBLE INTO THE EVENING...WITH STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES. * WIND AND VISIBILITY...NORTH WINDS OF 20 TO 30 WILL CAUSE SPOTTY AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ039-040-053>055-058>060-064-065-068-160430- /O.CON.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 325 PM CDT FRI APR 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE EVENING...BUT INTENSITY WILL GRADUALLY DECREASE DURING THIS TIME. MOST OF THE SNOW WILL BE EAST OF THE AREA BY ABOUT MIDNIGHT. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF AN INCH OR SO WILL BE POSSIBLE THROUGH THE EVENING WITH STORM TOTAL SNOW ACCUMULATIONS OF 2 TO 4. * WIND AND VISIBILITY...NORTH WINDS OF 20 TO 30 MPH MAY CAUSE SPOTTY AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
968 WWUS43 KFSD 160307 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1007 PM CDT FRI APR 15 2011 SDZ038-050-052-057-063-160415- /O.EXP.KFSD.WS.W.0003.000000T0000Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 1007 PM CDT FRI APR 15 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. SNOW WAS RAPIDLY ENDING OVER THE AREA IN THE LATE EVENING AND NO FURTHER ACCUMULATION IS EXPECTED. FALLING TEMPERATURES MAY CAUSE SOME ICY AREAS ON THE WET ROADS TONIGHT...ESPECIALLY ON BRIDGES AND OVERPASSES. $$ SDZ039-040-053>055-058>060-064-065-068-160415- /O.CAN.KFSD.WW.Y.0035.000000T0000Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-AURORA-DAVISON-HANSON- DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR 1007 PM CDT FRI APR 15 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL CONTINUE TO DECREASE AND END LATE TONIGHT...WITH ADDITIONAL ACCUMULATIONS LESS THAN A HALF INCH. FALLING TEMPERATURES MAY CAUSE SOME ICY AREAS ON THE WET ROADS TONIGHT...ESPECIALLY ON BRIDGES AND OVERPASSES. $$ WILLIAMS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 3:16 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 3:16 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 PM CDT THU APR 14 2011
.DISCUSSION...
UPPER LEVEL WAVE LIFTING INTO WESTERN KANSAS THIS AFTERNOON...WITH
SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH MOST OF NEBRASKA IN
INCREASING WARM AIR ADVECTION AND ISENTROPIC LIFT OUT AHEAD OF THE
SYSTEM. ONE BAND OF SHOWERS PRESENTLY LOCATED JUST TO THE SOUTH OF
THE MISSOURI RIVER WILL PUSH NORTHWARD ACROSS OUR CWA THROUGH THIS
AFTERNOON INTO EARLY EVENING...THEN WE MAY GET A BREAK IN OUR EAST
FOR MUCH OF THE REMAINDER OF THE NIGHT AS THE MIDLEVELS DRY OUT AND
FORCING IS LOST. TO THE WEST...PV ADVECTION WILL INCREASE THROUGH
THE NIGHT AS A SHORTWAVE TRACKS NORTHWARD THROUGH CENTRAL
NEBRASKA...WITH STRONG 750 FRONTOGENESIS DEVELOPING OVER WESTERN AND
CENTRAL SOUTH DAKOTA. WITH THIS...PRECIPITATION WILL PERSIST THROUGH
THE NIGHT OVER THE WESTERN JAMES RIVER...IN THE VICINITY OF THE
INVERTED TROUGH...WHICH WILL MOVE ONLY VERY SLOWLY EASTWARD THROUGH
THE NIGHT. SOME SLIGHT MODEL DIFFERENCES ON HOW FAR EAST THE
INVERTED TROUGH MOVES TO THE EAST BY 12Z...WITH THE NAM SEEMING TO
BE THE QUICKEST AT THIS POINT...AND THIS WILL MAKE A DIFFERENCE ON
WHEN RAIN CHANGES TO SNOW IN OUR FAR WEST AS 0 DEGREE ISOTHERM ALOFT
ENCROACHES ON THAT AREA. DECIDED THAT THE CHANGEOVER TO SNOW IN THE
HURON/CHAMBERLAIN CORRIDOR WILL NOT OCCUR UNTIL AFTER 09Z
TONIGHT...WITH CHANGEOVER TO ALL SNOW NOT OCCURRING AROUND 9V9 UNTIL
CLOSER TO 12Z. IN LIGHT OF THAT...LOOKING AT SNOWFALL TOTALS DURING
TH OVERNIGHT PERIOD OF GENERALLY LESS THAN HALF AN INCH AROUND
HURON...TO AS MUCH AS 2 TO 3 INCHES AT CHAMBERLAIN INTO FAR WESTERN
GREGORY COUNTY. TEMPERATURES WILL FALL ONLY VERY SLOWLY
TONIGHT...BOTTOMING OUT IN THE MID 30S NORTH AND WEST TO AROUND 40
THROUGH THE YANKTON/SIOUX FALLS/TO STORM LAKE AREA. /JM
FRIDAY SHOULD PROVE TO BE A VERY INTERESTING DAY WITH RAIN AND SNOW
ACROSS THE AREA. EARLY FRIDAY MORNING WILL START WITH THE SURFACE
INVERTED TROF LIKELY ALONG OR JUST WEST OF THE JAMES VALLEY. THIS
SHOULD MEAN TEMPERATURES PRETTY MUCH FROM THE MID 30S TO AROUND 40
OVER MOST OF THE CWA. JUST WEST OF THE INVERTED TROUGH TEMPERATURES
WILL START TO CREEP DOWN TOWARDS 32 DEGREES...AND WITH COLDER AND
DRIER AIR COMING IN ALOFT AS WELL...EXPECT RAIN TO SNOW MIX OR
CHANGEOVER TO OCCUR RIGHT AROUND 12Z WEST OF THE JAMES. THIS THREAT
TO CHANGE TO SNOW WILL SLOWLY SHIFT EAST AS THE UPPER WAVE TO THE
SOUTH MOVE EAST. BY AFTERNOON THE INTENSITY ALONG THIS INVERTED
TROUGH WILL BEGIN TO WEAKEN A BIT AS THE COLD FRONT ALOFT WRAPS
NORTHWEST INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THIS WILL AID
IN WEAKENING THE BAND TO THE NORTH AND WEST AND SHOULD ALLOW COLDER
TEMPERATURES TO COLLAPSE SOUTHEAST AS WELL. WILL GO A LITTLE CLOSER
TO THE GFS OUTPUT WITH RESPECT TO LOCATION OF COLD FRONT
ALOFT...WHICH MATCHES MORE CLOSELY TO THE 9Z SREF OUTPUT. THE NAM
WRAPS THIS FEATURE FARTHER NORTHWEST AND WOULD BRING THE HEAVIER
LATE AFTERNOON AND EVENING PRECIPITATION TO INTERSTATE 29. DO EXPECT
RAIN TO MIX WITH OR CHANGE TO SNOW ALONG INTERSTATE 29 LATE FRIDAY
AFTERNOON...WHICH COULD CREATE SOME PROBLEMS WITH THE RUSH HOUR
TRAFFIC...AS WELL AS PRECIPITATION RATES POTENTIALLY BEING PRETTY
HIGH. FOR NOW...WILL ISSUE A WINTER STORM WARNING FOR CENTRAL SOUTH
DAKOTA...MAINLY FOR AREAS WEST OF THE JAMES RIVER...THEN PLACE A
WINTER WEATHER ADVISORY TO THE EAST OF THIS. THE WINTER WEATHER
ADVISORY WILL BE WEST OF A BROOKINGS TO DELMONT LINE. MAY NEED ONE
DOWN THE INTERSTATE 29 CORRIDOR AT SOME POINT IN TIME IF CHANGE TO
SNOW STILL LOOKS LIKE IT WILL OCCUR CLOSE TO RUSH HOUR.
SATURDAY AND SUNDAY WILL BE QUIET BUT COOL WITH TEMPERATURES RUNNING
ABOUT 10 TO 15 DEGREES BELOW NORMAL. ONE BIT OF RELIEF DURING THIS
TIME WILL BE A MUCH LIGHTER WIND WHICH WILL TAKE A LITTLE OF THE
EDGE OF THE COLD CONDITIONS.
IN THE LATTER PERIODS(MON/THU)...COLD AIR LOOKS TO REMAIN STUBBORNLY
ENTRENCHED ACROSS THE REGION WITH WHAT LOOKS LIKE TEMPERATURES
REMAINING AT LEAST 10 TO 15 DEGREES BELOW NORMAL. MONDAY COULD PROVE
TO BE A SNEAKY WARMER DAY IF THERE IS A LITTLE LESS CLOUD
COVER...BUT WITH A POTENTIALLY STRONG RIGHT REAR QUAD OF THE UPPER
LEVEL JET SETTING UP MONDAY NIGHT INTO TUESDAY...PRECIPITATION
CHANCES WILL RETURN. OTHER THAN DIFFERENCES IN STRENGTH...EACH MODEL
IS INDICATING THIS SO WILL KEEP SOME MID RANGE POPS IN PLACE DURING
THIS TIME. AS THE JET EXITS...COLD HIGH PRESSURE WILL SETTLE IN
BEHIND...KEEPING COLD CONDITIONS LOCK IN PLACE. SOMETHING MARGINALLY
CLOSER TO NORMAL WILL BE POSSIBLE BY THURSDAY AS HIGH PRESSURE
SHIFTS EAST AND SOUTHERLY FLOW BEGINS TO SET UP. /08
&&
.AVIATION...
MVFR TO IFR CEILINGS...AND MVFR VISIBILITIES WILL BE COMMON TONIGHT
IN LIGHT TO MODERATE RAIN SHOWERS ACROSS THE AREA AS A STRONG UPPER
LEVEL LOW LIFTS THROUGH THE CENTRAL PLAINS. THE MOST PERSISTENT
SHOWERS WILL BE FOUND THROUGH THE JAMES RIVER VALLEY. COLDER AIR
WILL BEGIN TO FILTER INTO THE WESTERN JAMES RIVER VALLEY AFTER
09Z...WITH RAIN GRADUALLY CHANGING TO SNOW OVER THAT AREA TOWARD 12Z
ON FRIDAY. THIS TRANSITION WILL THEN PUSH FROM WEST TO EAST ACROSS
THE AREA ON FRIDAY. /JM
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
NIGHT FOR SDZ038-050-052-057-058-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
&&Hazardous weather outlook, Apr 14, 4:59 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 459 AM CDT THU APR 14 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 459 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE AT JACKSON BY WEEKS END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN IS EXPECTED TO MIX WITH AND CHANGE OVER TO SNOW ON FRIDAY AS COLDER AIR MOVES FROM WEST TO EAST ACROSS THE REGION. HEAVIEST ACCUMULATIONS ARE EXPECTED ALONG THE MISSOURI RIVER VALLEY...WHERE 6-8 INCHES ARE POSSIBLE. A WINTER STORM WATCH IS IN EFFECT FOR LOCATIONS WEST OF THE JAMES RIVER. LIGHTER SNOW IS POSSIBLE ALONG THE JAMES RIVER VALLEY TO THE I-29 CORRIDOR...WHERE ONE TO THREE INCHES OF SNOW ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:39 PM CDT | Winter Weather Advisory | FSD | Aurora, Bon Homme, Brookings, Davison, Douglas, Hanson and 5 more | 30 hr |
Nearby
Winter Storm Warnings in South Dakota, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.